Alert archive / Wisconsin / River Flood Warnings in 2013
River Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 23, 2013, 9:18 AM CDT for Wood County, Wisconsin. It took effect at May 23, 2013, 3:34 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 9:18 AM CDT (14:18 UTC)
- In effect from
- May 23, 2013, 3:34 PM CDT
- Expired
- May 24, 2013, 10:13 PM CDT
- In force
- 31 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
338 WGUS43 KGRB 231418 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 918 AM CDT THU MAY 23 2013 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-240518- /O.NEW.KGRB.FL.W.0009.130523T2034Z-130525T0313Z/ /BBCW3.1.ER.130523T2034Z.130524T0000Z.130524T0913Z.UU/ 918 AM CDT THU MAY 23 2013 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER AT BABCOCK. * FROM THIS AFTERNOON TO FRIDAY EVENING. * AT 7:30 AM THURSDAY THE STAGE WAS 8.7 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && LAT...LON 4438 9015 4438 9009 4425 9009 4425 9015 $$
2 follow-up statements
902 WGUS83 KGRB 240244 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 944 PM CDT THU MAY 23 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-241744- /O.EXT.KGRB.FL.W.0009.000000T0000Z-130525T0142Z/ /BBCW3.1.ER.130523T2300Z.130524T0600Z.130524T0742Z.UU/ 944 PM CDT THU MAY 23 2013 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM THURSDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON BABCOCK 12.0 10.0 12.03 07 PM 05/23 7.0 5.6 4.6 3.9 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.04 07 PM 05/23 7.10 12.20 01 AM 05/24 $$
757 WGUS83 KGRB 241211 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 711 AM CDT FRI MAY 24 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-241241- /O.CAN.KGRB.FL.W.0009.000000T0000Z-130525T0142Z/ /BBCW3.1.ER.130523T2300Z.130524T0100Z.130524T0141Z.UU/ 711 AM CDT FRI MAY 24 2013 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT BABCOCK. * AT 4:15 AM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 8:41 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.0 FEET BY TOMORROW MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME SAT SUN MON TUE BABCOCK 12.0 10.0 11.63 04 AM 05/24 7.0 5.6 4.6 3.9 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.04 08 PM 05/23 4.90 10.00 01 PM 05/24 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 23, 3:49 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 23, 3:49 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT THU MAY 23 2013 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 342 AM CDT THU MAY 23 2013 HIGHLY AMPLIFIED UPR PATTERN IN PLACE OVER THE CONUS...AND WL REMAIN SO THROUGHOUT THE PERIOD. THE MOST PERSISTENT FEATURE WL BE UPR LOW OVER THE PAC NW. DOWNSTREAM...UPR TROF NOW CROSSING THE GREAT LAKES RGN WL SETTLE OVER NEW ENGLAND THROUGH THE HOLIDAY WEEKEND BEFORE SHIFTG E NEXT WEEK. A SHARP/SOMEWHAT BLOCK UPR RIDGE WL PERSIST BTWN THE 2 TROFS...AND EXTEND FM THE PLAINS NWD INTO THE CANADIAN PRAIRIE PROVINCES. NWLY UPR FLOW DOWN THE PLAINS RIDGE AND INTO THE ERN TROF WL BRING A SURGE OF CHILLY CANADIAN AIR SWD...RESULTING IN MUCH BLO NORMAL TEMPS FOR THE START OF THE FCST PERIOD. BUT TEMPS SHOULD TREND UPWARD...AND BE ABV NORMAL BY THE MIDDLE OF NEXT WK. THE NEXT CHC FOR SIG PCPN PROBABLY WON/T COME UNTIL THE MIDDLE OF NEXT WK. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 342 AM CDT THU MAY 23 2013 RENMANTS OF PCPN BAND IN UPR DEFORMATION ZONE WEAKENING AS THEY SWING BACK SE ACRS THE AREA EARLY THIS MORNING. PCPN SHOULD EXIT THE E THIS MORNING. CLDS WL LINGER FOR A LITTLE WHILE AFTER THE PCPN ENDS...BUT THERE IS A SHARP CLEARING LINE WORKING SEWD ACRS MN/LAKE SUPERIOR...AND IT SHOULD BEING OVERSPREADING THE FCST AREA ARND DAYBREAK. NEED TO KEEP AN EYE ON A RATHER SOLID-LOOKING SC DECK WAS THAT WAS SURGING SWWD FM SE ONTARIO. BUT STG SUBSIDENCE IS EXPECTED ACRS THE AREA TDA IN THE WAKE OF NRN SHRTWV THAT WAS DIGGING SWD AND PHASING WITH UPR TROF CROSSING THE RGN. SO EXPECT PLENTY OF SUNSHINE ACRS THE AREA. DESPITE THAT...RATHER STRONG N WINDS WL KEEP TEMPS 10-15F DEG BLO NORMAL. SFC HIGH WL RIDGE INTO THE AREA THIS EVENING...AND EXPAND ACRS THE AREA OVERNIGHT. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND DIMINISHING WINDS WL ALLOW TEMPS TO REACH UNSEASONABLY COLD LEVELS. WENT AOB GUID FOR MINS MOST AREAS. WL UPGRADE THE FREEZE WATCH TO A WARNING AND POST A FROST ADVISORY FOR THE REST OF THE AREA. SOME CONCERN WE COULD KEEP JUST ENOUGH WIND IN THE FAR E TO HOLD TEMPS UP A BIT AND PREVENT FROST. BUT GIVEN HOW LATE WE ARE INTO THE SPRING...DECIDED TO ERR ON THE SIDE OF CAUTION AND POST ADVSIORY EVEN WHERE FROST ISN/T A CERTAINTY. WL DETAIL THE UNCERTAINTY IN THE NPW PRODUCT. THE WARMING TREND WL START FRI AS THE HIGH SHIFTS OFF TO THE E. EVEN THOUGH THERE WL BE AN ELY FLOW ON THE BACK SIDE OF THE DEPARTING HIGH...WINDS WL BE RELATIVELY LIGHT...AND MOST GUID MAXES SEEMED TOO COOL...ESP OVER E-C WI. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 342 AM CDT THU MAY 23 2013 HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN THROUGHOUT THE MEMORIAL DAY WEEKEND. FOR FRIDAY NIGHT...SHOWERS AND STORMS ACROSS THE PLAINS WILL MOVE INTO WESTERN WISCONSIN AFTER MIDNIGHT. THE SHOWERS AND STORMS WILL WEAKEN AND DIMINISH IN AREAL COVERAGE AS THE BAND OF PRECIPITATION MOVES INTO THE RIDGE. NEW ECMWF DOES PRODUCE A FEW HUNDREDTHS OF AN INCH ACROSS OUR FAR SOUTHWEST LATE FRIDAY NIGHT/SATURDAY MORNING. THINK THIS IS OVERDONE. THINKING THERE WOULD BE A FEW SPRINKLES SATURDAY MORNING OVER OUR FAR SOUTHWEST COUNTIES. MODELS CONTINUE TO WAVER ON PRECIPITATION FOR SATURDAY NIGHT INTO MEMORIAL DAY. THE GFS/WRF HAVE BEEN THE MOST INCONSISTENT IF PRECIPITATION WOULD WORK INTO THE AREA. REALLY LIKE THE ECMWF SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT AND THE 00Z CANADIAN HAS FOLLOWED THIS TREND. THINK MUCH OF SUNDAY AND MEMORIAL DAY WILL BE DRY. DID KEEP A TOKEN 20 POP ACROSS OUR SOUTHWEST JUST IN CASE PRECIPITATION SHOULD SLIP INTO OUR AREA DURING THIS TIME FRAME. ONLY WENT WITH SHOWERS AS PRECIPITATION WILL BE HEADING INTO A DRY AND STABLE AIR MASS. ATTENTION THEN TURNS TO TUESDAY INTO THE WEDNESDAY NIGHT PERIOD. A SHIFT IN THE PATTERN WILL BRING MUCH WARMER AND MORE HUMID CONDITIONS BY THURSDAY. SOME QUESTION ON THE TIMING OF THE MAIN WARM FRONT...BUT THINK MOST ACTIVE PERIOD FOR THUNDERSTORMS WOULD BE ON WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES NEXT THURSDAY COULD BE WELL INTO THE 80S WITH DEW POINTS APPROACHING 70. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WOULD BECOME SEVERE WEDNESDAY/WEDNESDAY NIGHT AS THE MAIN WARM FRONT MOVES THROUGH THE AREA. BASED ON SURFACE RIDGE REMAINING ACROSS THE WESTERN LAKES THROUGH THE WEEKEND...LOWERED MIN TEMPERATURES A FEW DEGREES FRIDAY NIGHT AND SATURDAY NIGHT ACROSS THE NORTH/NORTHEAST DUE TO LESS CLOUD COVER AND DRY AIR MASS IN PLACE. FROST IS AGAIN POSSIBLE FRIDAY NIGHT NORTH OF A MERRILL TO MARINETTE LINE. COLDEST TEMPERATURES OVER THE MEMORIAL DAY WEEKEND WILL BE TOWARDS IRON MOUNTAIN AREA WITH READINGS SLIGHTLY WARMER TOWARDS TOMAHAWK AND MERRILL. MIN TEMPERATURES ON MEMORIAL DAY MAY NEED TO BE LOWERED IN LATER FORECASTS DUE TO THE PERSISTENT RIDGE OVER THE WESTERN LAKES. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 342 AM CDT THU MAY 23 2013 ONCE LOW CLDS EXIT THE AREA THIS MORNING...VFR CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR WIZ020-022-030-031-035>040-045-048>050-073-074. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR WIZ005-010>013-018-019-021. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......ECKBERG AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 23, 4:09 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 409 AM CDT THU MAY 23 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 409 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT COLD TEMPERATURES ARE LIKELY TO RESULT IN A HARD FREEZE TONIGHT ACROSS NORTHERN WISCONSIN...AND FROST FORMATION ACROSS THE REST OF THE AREA. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS POSSIBLE FRIDAY NIGHT ACROSS PORTIONS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN...GENERALLY NORTH OF A MARINETTE TO MERRILL LINE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-241100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 409 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT RATHER STRONG NORTH WINDS AND THE RESULTING WAVES WILL POSE A HAZARD TO SMALL CRAFT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. SKOWRONSKI/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:53 AM CDT | Frost Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 27 hr |
| May 23, 3:53 AM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 27 hr |
Nearby
River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.